0

Could it be anaphylaxis?

I think I know what my “funny” turns are, now all I have to do work out is why.
A couple of weeks ago I started to get a rash on the outside of my elbows, this has now spread to my buttocks and is as itchy as hell, all the signs of an allergic reaction to something.

I had my first “funny” turn back in Sep, just after I started taking revlimid so naturally the connection was made it was the drug and each time I tried to take it again, again the same thing occurred.

Patterns.

These episodes “turns” always followed the same pattern, first I would get a niggling pain in my spleen which would gradually get worse after a few days suddenly I would break out into a cold sweat, my blood pressure would crash and I would feel dizzy, disorientated, I would throw up and I felt very close to passing out, it would feel horrible while it lasted which was usually 30-60 minutes.

The thing is I had another “funny” episode yesterday and it started exactly the same way as the last 4 have, with a niggling pain in my spleen gradually becoming worse, I will add that the first one in Sept was so painful it would take my breath away, but since then each one has been less painful each time, after 3 days of this yesterday morning I had an episode, same thing, cold clammy sweat, rapid drop in blood pressure, throwing up and this time I recall being sick in the toilet then nothing else until I woke up on my bed a couple of hours later so I think I actually passed out.

But no Revlimid

Nope, I have been off it of it since the last episode which was Oct 14th so it can’t be that that causing these funny episodes, or maybe not the revlimid itself but something else in the medication.

The rash

That’s the clue it might be anaphylaxis, rashes don’t just start, something triggers them and the pain in my spleen has coincided perfectly with the rash on my buttocks appearing and getting worse.

Dr Google.

It’s the weekend (why do these things always happen on the weekend)? so a lot of this conclusion has come about by researching with Dr Google, I could be way wide of the mark but I don’t think I am, my “turn” symptoms are very specific and all roads lead to anaphylaxis.

The answer

Now this is where it gets complicated, firstly on Monday morning I will be speaking to my cancer Clinical Nurse Specialist (CNS) about this and seeing what she thinks,maybe she knows something else it could be? after all diagnosis by Dr Google can be a dangerous thing.

However if it’s what i suspect is it then we have to find the trigger, what’s causing this to happen, last year I tolerated revlimid without any issues, now I have had an episode and there has been no revlimid in my body so it might be an ingredient in the capsule?

All of the main triggers for anaphylaxis I have always tolerated before and never had any issues, is it possible to suddenly become allergic to something that has never bothered me before?

I don’t know but this rash means I will probably get sent to a dermatologist and lets hope they can tell me what the issue is.

I could be completely wrong

As stated above, a lot of the conclusion has been through using Dr Google and I could be completely mistaken, so lets see what the new week brings.

Leave a Reply



This site uses Akismet to reduce spam. Learn how your comment data is processed.